Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Mentally disturbed, unable to sleep, angry, upset on small things. Suitable medicine for treatment?

my younger brther is mentally disturbed, he is not able to sleep in the night, he get angry and upset for small smaal things which ends up in an argument then it ends up i a fight and he get violent and uses bad langauge on everyone, he is well qualifies and unable to find d right job, he never socialisses even with the family, he feels secluded and lonely, for whic we consulted psychaitrist who prescribed prodep for 2weeks, by the info frm internet i understand it has too many side effect , so we visited another doc, who prescribed serta 50mg and clonotril 0.25mg, can u please suggest as to which presciption shud i ask him to follow
Asked On : Sun, 6 Jan 2013
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you are concerned regarding your son's psychological problems and worried about what medication to give. The nature of his symptoms appear to be indicative of a depression, but a detailed psychological assessment is required befor making a definitive diagnosis. Regarding the medication, both Prodep (Fluoxetine) and Serta (Strtraline) are very similar medication - both are anti-depressants belonging a category called SSRIs. Clonotril (Clonazepam) is a sedative medication with anti-anxiety functions also.

You must understand that any medication which you take can have some side effects, and the doctor's decision to give the medication is because the benefits of the medication will far outweigh the possible side effects. Secondly, the manufacturers of the medication are required to give a complete list of all "possible" side effects of the medication. This does not mean that a person will have all the side effects listed. In fact, most persons will not experience any significant side effects.

So, I would advise you to have faith in your doctors and start treatment without delaying time unecessarily. Please stick to one prescription and one doctor and go for regular follow-ups. If you have any doubts or problems, you can always feel free to clarify or sort them out with the doctor.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 8 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor